Live Help


Forum Jump
Post New Thread  Reply
Old 26-09-2008, 05:21 PM   #1
Gizzy
 
Gizzy's Avatar
 
Join Date: Jun 2007
Fluoxetine and Sex (Adult I suppose)

I've been on Fluoxetine (Prozac) for about 6 months or so now. It's really helping me, and I don't want to stop taking it, but it's really affecting my sex drive.
I either have no desire for sex at all, or cannot climax.

Does anyone else have this problem? Any advice?

Thanks

Gizzy is offline   Reply With Quote
2 Hugs Given By :
Old 26-09-2008, 07:12 PM   #2
sherlock holmes
do you like my potato?
 
sherlock holmes's Avatar
 
Join Date: Mar 2004

That's a pretty common side effect of most antidepressants, unfortunately. I don't know how you'd get around that! Maybe see your GP about it?



Isn’t it funny how day by day nothing changes but when you look back, everything is different…

you once called your brain a hard drive, well say hello to the virus.


sherlock holmes is offline   Reply With Quote
Old 26-09-2008, 07:37 PM   #3
Heidi Tiger
Loon NOS
 
Heidi Tiger's Avatar
 
Join Date: Jun 2007
Location: Nottingham
I am currently:

I know some antidepressants have less of this side effect than others. However, if it's really helping you perhaps it's just something you have to put up with, after all if you were still really depressed your sex drive would probably have been killed anyway. You've just got to weigh up the pro's and con's for yourself. But speaking to your gp does sound like a good idea.





Reality leaves a lot to the imagination


Heidi Tiger is offline   Reply With Quote
Old 26-09-2008, 08:32 PM   #4
rockaroni
Captain Rainbow!!!
 
rockaroni's Avatar
 
Join Date: Dec 2007
Location: Brighton, UK
I am currently:

I get this problem on citalopram, it's awful, when you are actually in the mood and you can't climax.. ergh it's frustrating. I wish I knew a way around it :(




Wake me up before I change again
Remind me the story that I won't get insane
Tell me why it's always the same
Explain me the reason why I'm so much in pain.


rockaroni is offline   Reply With Quote
Old 26-09-2008, 11:19 PM   #5
Gizzy
 
Gizzy's Avatar
 
Join Date: Jun 2007

Yeah. See, I tend to stop taking my meds for like a week just so I can have sex.

But I tend to turn into a bit of a fruitcake when I'm off them.

:P

Gizzy is offline   Reply With Quote
Old 29-09-2008, 12:23 AM   #6
Aidee
 
Aidee's Avatar
 
Join Date: Mar 2004
Location: USA
I am currently:

I was on citalopram and I had the same problem, and I was switched to fluoxetine and it went away. BUT fluoxetine made me crazy...like really bad.

Anyway, you should mention it to your doctor because he may be able to switch you to a medication that is in the same class as fluoxetine to see if the side effects goes away.

It's not really a good idea to go on and off your meds like that because it just messes everything all up.

Like was said above, it's a pretty common side effect, so don't be embarrassed about talking with your GP about it because they've heard it before.



Well it breaks my heart to see you this way,
The beauty in life, where's it gone?
And somebody told me you were doing okay,
Somehow I guess they were wrong.




Aidee is offline   Reply With Quote
Old 29-09-2008, 01:03 AM   #7
HopeRises
 
HopeRises's Avatar
 
Join Date: Jun 2004
Location: UK

Urgh that happened to me on fluxotine but I wasn't bothered then.. I would be now. My AD's do that to me now too but not so bad. I can live with it. But if its doing your head in go to the doctors like aidey and others have said, they may be able to suggest a diffrent medication or suplement it with something.



Life can be beautiful if you let it.
Step back, breathe and take it in




HopeRises is offline   Reply With Quote
Reply


Currently Active Members Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Censor is ON
Forum Jump


All times are GMT +1. The time now is 09:43 PM.

Back to top